MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-132
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of the customer that the 60-5274-132-stealth 32 lhook lap elec pkg was being used on (b)(6) 2023 and the ¿insulation part of the electrode seemed to have fuzz looks like peeling.¿ there was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.The procedure was completed with an alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the black insulator on the electrode is frayed and peeling.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding 14 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: misuse of this or any other electrosurgical device can result in a patient injury.Read and become familiar with all instructions and directions before using this device.During trocar insertion, always have the electrode tip covered to avoid potential damage to trocar seals and the electrode tip.Examine this device prior to use for damage.Do not use if damage is found.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key17792136
Report Number1320894-2023-00189
Device Sequence Number7433607
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)280401(10)202304031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-132
Device Lot Number202304031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic